MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49945
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that upon removal from the sterile package, they noticed that a stent from a universa soft ureteral stent set was split.The stent was not used.No patient involvement.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the universa soft ureteral stent was returned without the tether.The proximal end of stent was torn starting at the first side port and up to the edge of the coil.There is no evidence of manufacturing anomalies observed with the device.A review of the device history record revealed three non-conformances for this device lot number.Two items were found to have loose foreign matter and one item was found to have foreign matter embedded in the packaging.All three nonconforming items were reworked.A review of complaint history revealed no additional complaints with the complaint device lot number of 8373193.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The root cause is related to product use or handling.The stent was likely torn when removing the tether during the preparation process.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7175011
Report Number1820334-2018-00029
Device Sequence Number1979033
Product Code FAD
UDI-Device Identifier00827002499454
UDI-Public(01)00827002499454(17)201114(10)8373193
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49945
Device Catalogue NumberUSH-600
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1